Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 161, NWS Springfield, MO

December 31, 20104 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Dec 31, 2010, 1:48 AM CST for 4 counties in Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 31, 2010, 1:48 AM CST (07:48 UTC)
Expired
Dec 31, 2010, 7:00 AM CST
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Camden County, MO, Laclede County, MO, Pulaski County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WGUS53 KSGF 310748
FFWSGF
MOC029-105-169-229-311300-
/O.NEW.KSGF.FF.W.0161.101231T0748Z-101231T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 AM CST FRI DEC 31 2010

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...

* UNTIL 700 AM CST.

* AT 144 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED           
  AREA..WITH ADDITIONAL RAINFALL POSSIBLE EARLY THIS MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE O AT JONES CREEK JUST SOUTH OF DIXON...
ROUTE H...3 MILES NORTHWEST OF STOUTLAND...
ROUTE J AT PARKS CREEK 2 MILES EAST OF MORGAN...
ROUTE B AT COBB CREEK 8 MILES SOUTHEAST OF LEBANON...
ROUTE BB AT DRY AUGLAIZE CREEK 4 MILES NORTH OF SLEEPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3806 9256 3802 9249 3802 9215 3801 9203
      3797 9203 3752 9231 3738 9269 3742 9270
      3748 9269 3749 9282 3807 9263

$$

BOXELL
1 follow-up statement
286 
WGUS73 KSGF 310945
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 AM CST FRI DEC 31 2010

MOC029-105-169-229-310955-
/O.CAN.KSGF.FF.W.0161.000000T0000Z-101231T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-LACLEDE MO-PULASKI MO-CAMDEN MO-
345 AM CST FRI DEC 31 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LACLEDE...
NORTHWESTERN WRIGHT...PULASKI AND SOUTHEASTERN CAMDEN COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY FRIDAY 
MORNING. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS.

LAT...LON 3806 9256 3802 9249 3802 9215 3801 9203
      3797 9203 3752 9231 3738 9269 3742 9270
      3748 9269 3749 9282 3807 9263

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Dec 30, 11:30 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Dec 30, 11:30 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CST THU DEC 30 2010

...UPDATE TO AVIATION...

.UPDATE...

SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS HAD DEVELOPED AND WERE
MOVING NORTH ON AN AREA OF ISENTROPIC LIFT ALONG AND EAST OF THE
SLOW MOVING COLD FRONT OVER EASTERN KANSAS. WHILE THE ISENTROPIC
GRADIENT IS NOT VERY STEEP ON THE 295K SURFACE...THE 45 TO 55KTS
OF UPSLOPE FLOW...WHERE CONDENSATION PRESSURE DEFICITS ARE
GENERALLY LESS THAN 2MB...INDICATE THAT THE AIRMASS OVER THE
REGION WOULD SUPPORT SOME CONVECTIVE STORMS. CONTINUING WAA AT THE
SURFACE AND ALOFT WILL ACT TO KEEP THE ATMOSPHERE MODERATELY
UNSTABLE..WITH CURRENT MUCAPE VALUES UP TO 500J/KG AND LITTLE OR
NO CINH NOTED. IN ADDITION...0-6KM BULK SHEAR VALUES OF 50-60KTS
WOULD PROVIDE FOR SOME SHEAR THOUGH THE PARALLEL NATURE WOULD TEND
TO SHEAR THE STORMS OUT BEFORE BECOMING SEVERE. CURRENT THINKING
WOULD SUGGEST THAT THE MAIN THREAT WITH ANY STORM THAT CAN TAKE
ADVANTAGE OF THE LIMITED INSTABILITY WOULD PRODUCE WINDS AROUND
50MPH AND HAIL TO PENNY SIZE.

EXPECT ANY STRONGER STORMS TO BE MORE COINCIDENT TO THE COLD FRONT
AND ITS PASSAGE EARLY FRIDAY MORNING. WILL CONTINUE TO MONITOR THE
ENVIRONMENT AND RADAR TRENDS AT THIS TIME.

HATCH

&&

.DISCUSSION...

MAIN FORECAST FOCUS IN THIS PACKAGE WILL CONTINUE TO DEAL WITH
WINDY AND MILD CONDITIONS THIS AFTERNOON INTO TOMORROW...AND WITH
SHOWER AND THUNDERSTORM POTENTIAL LATE THIS EVENING INTO FRIDAY
AFTERNOON.

CURRENTLY...THE WARM FRONT THAT PASSED THROUGH THE AREA LAST NIGHT
AND THE ASSOCIATED SURFACE LOW HAVE NOW PUSHED INTO IOWA THIS
AFTERNOON. GUSTY WINDS CONTINUE TO OCCUR ACROSS THE AREA DUE TO
THE TIGHT PRESSURE GRADIENT AND FROM STRONG WINDS ALOFT MIXING
DOWN. WINDS WILL REMAIN ON THE BREEZY AND GUSTY SIDES FOR THE
REMAINDER OF THE AFTERNOON INTO THE OVERNIGHT HOURS...AS A TIGHT
PRESSURE GRADIENT REMAINS OVER THE AREA.

A COLD FRONT IS PUSHING SOUTH INTO CENTRAL KANSAS INTO WESTERN
IOWA THIS AFTERNOON BEHIND THE SURFACE LOW. EXPECT THE FRONT TO
CONTINUE TO PUSH TO THE SOUTH AND STALL ACROSS SOUTHWESTERN
KANSAS TO THE NORTHEAST THROUGH KANSAS CITY ON OFF TO THE NORTH.
DO NOT EXPECT IT TO REACH THE NORTHWESTERN PORTIONS OF THE CWA
TONIGHT...RESULTING IN MILD CONDITIONS PERSISTING ACROSS THE AREA
AS LOWS ONLY DROP INTO THE 50S.

AN UPPER LEVEL LOW IS ALSO LOCATED ACROSS THE SOUTHWESTERN US
WHERE IT SHOULD SOON STOP DIGGING AND BEGIN TO LEVEL OFF AND LIFT
TO THE NORTH NORTHEAST TONIGHT INTO TOMORROW. SURFACE LOW PRESSURE
WILL CONTINUE TO DEEPEN ACROSS THE OKLAHOMA PANHANDLE AND PUSH
EAST TONIGHT AS THE UPPER LEVEL LOW LEVELS OFF. THE LOW WILL PUSH
INTO EASTERN KANSAS BY TOMORROW MORNING AND WILL HELP KEEP THE
COLD FRONT FROM PUSHING ANY FARTHER TO THE SOUTH TONIGHT. AS THE
UPPER LEVEL LOW LIFTS TO THE NORTH THE SURFACE LOW WILL BEGIN TO
LIFT TO THE NORTH NORTH EAST LATE TOMORROW THROUGH THE DAY FRIDAY.

A STRONG LOW LEVEL JET AND ISENTROPIC LIFT WILL SPREAD OVER THE
AREA LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AS THE SYSTEM
APPROACHES. SOME ELEVATED INSTABILITY IS DEVELOPING AND WILL
REMAIN OVER THE AREA INTO TOMORROW. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE TONIGHT...WITH THE BETTER CHANCES
EAST OF HIGHWAY 65 WHERE THE BETTER LIFT WILL BE. SMALL TO
POSSIBILITY MARGINALLY SEVERE HAIL WILL BE POSSIBLE WITH THE
STRONG STORMS TONIGHT AGAIN GENERALLY EAST OF HIGHWAY 65.

FORCING ALONG THE DRY LINE DOES NOT APPEAR TO BE ALL THAT STRONG
AND INSTABILITY WILL LIKELY BE LIMITED. THE BETTER UPPER LEVEL
HEIGHT FALLS WILL REMAIN WEST AND NORTH OF THE AREA...AND WITH IT
MOVING ITO THE AREA DURING THE MORNING HOURS WILL ALSO LIMIT
INSTABILITY. WIND SHEAR WILL BE VERY STRONG ACROSS THE AREA AND
WITH THE WEAK FORCING AND INSTABILITY MAY ACTUALLY LIMIT
THUNDERSTORM POTENTIAL LATE TONIGHT INTO EARLY FRIDAY AS STORMS
MAY BE SHEARED APART.

AS THE SURFACE LOW LIFTS NORTH TOMORROW THE COLD FRONT SHOULD
SURGE TO THE SOUTHEAST AND OVERTAKE THE DRY LINE EITHER OVER THE
EASTERN CWA OR JUST TO THE EAST. THERE WILL BE STRONGER FORCING
ALONG THE FRONT AS IT OVERTAKES THE DRY LINE AND INSTABILITY MAY
BE STRONGER ACROSS SOUTH CENTRAL MISSOURI AND ESPECIALLY ON OFF TO
THE SOUTH AND SOUTHEAST AS THE FRONT/DRY LINE PASSAGE WILL NOT
OCCUR UNTIL THE AFTERNOON HOUR. SO...COULD SEE JUST A FEW SHOWERS
WITH EMBEDDED THUNDER TRYING TO DEVELOP ALONG THE DRY LINE ACROSS
MUCH OF THE AREA BUT STRUGGLING. THE INTENSITY IN THE STORMS MAY
THEN BEGIN TO INCREASE ACROSS THE FAR EASTERN CWA BEFORE REALLY
RAMPING UP TO THE SOUTHEAST OF THE AREA AS THE LINE OF STORMS
ENTERS AN ENVIRONMENT WITH MORE INSTABILITY. IF ANY STORMS CAN
DEVELOP ALONG THE DRY LINE/COLD FRONT THE WIND SHEAR INDICANTS
THAT THEY SHOULD FORM INTO A LINE OR A BROKEN LINE. DUE TO THE
STRONG WIND SHEAR THAT WILL BE IN PLACE STRONG WINDS WILL BE THE
MAIN RISK. HOWEVER...THERE WILL BE A LOW END POTENTIAL FOR BRIEF
WEAK TORNADOES DUE TO THE STRONG WIND SHEAR. MUCH DRIER AIR WILL
SPREAD INTO THE AREA BEHIND THE FRONT ENDED THE PRECIPITATION
QUICKLY BEHIND THE DRY LINE/FRONTAL PASSAGE.

ACROSS THE WESTERN CWA THE COLD FRONT WILL AGAIN LAG A BIT BEHIND
THE DRY LINE. THIS WILL RESULT IN DRIER AIR TO SPREAD INTO THE AREA
AS TEMPERATURES WILL DO NOT DROP OFF MUCH DURING THE MORNING
HOURS. GUSTY AND BREEZY WINDS WILL CONTINUE BEHIND THE
DRY LINE...WHICH COULD RESULT IN AN ELEVATED TO SIGNIFICANT FIRE
WEATHER CONDITIONS ACROSS THE WESTERN CWA...ESPECIALLY IF THESE
AREAS DO NOT RECEIVE ANY RAINFALL.

TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONTAL PASSAGE
TOMORROW AFTERNOON WITH LOWS DROPPING INTO THE 20S AND UPPER
TEENS FRIDAY NIGHT...AFTER HIGHS IN THE 60S OCCUR ON FRIDAY. MUCH
COLDER AND DRY CONDITIONS WILL OCCUR THIS WEEKEND WITH LOWS IN THE
TEENS AND 2OS AND HIGHS IN THE 20S AND 30S. A GRADUAL WARMING
TREND AND DRY CONDITIONS WILL OCCUR FROM EARLY NEXT WEEKEND
THROUGH THE MIDDLE OF THE WEEK AS THE AREA WILL BE IN A MORE
ZONAL UPPER LEVEL FLOW PATTERN.

WISE

&&

.AVIATION...

FOR THE 06Z TAFS...

SCT TSRA EXPECTED TO AFFECT TERMINALS OVERNIGHT TNGHT...WITH BEST
CHANCES AT SGF AND BBG. IFR EXPECTED WITHIN TSRA...OTHERWISE VFR
EXPECTED. GUSTY SOUTH WINDS EXPECTED TO CONTINUE THROUGH THE DAY
ON FRIDAY. TSRA ALSO EXPECTED DURING THE DAY AT TERMINALS DURING
THE MORNING AND MIDDAY HOURS FRIDAY...BUT HAVE ONLY INDICATED VCTS
FOR DAY ON FRIDAY IN TAFS ATTM.

BOXELL

&&

.CLIMATE...

HISTORICAL TEMPERATURE SWINGS FOR THE NEW YEAR...

CURRENT FORECASTS CONTINUE TO INDICATE A SIGNIFICANT TEMPERATURE
CHANGE IS IN STORE FOR THE SPRINGFIELD AREA BETWEEN NEW YEARS EVE
AND NEW YEARS DAY. A QUICK LOOK BACK INTO THE CLIMATOLOGICAL
RECORD BOOKS SUGGESTS THAT A TEMPERATURE SWING OF 35 DEGREES OR
GREATER BETWEEN THE HIGH TEMPERATURE ON NEW YEARS EVE AND THE LOW
TEMPERATURE ON NEW YEARS DAY OCCURS ABOUT ONCE EVERY 12-13 YEARS.
SINCE 1888/1889 (122 YEARS)...THERE HAVE BEEN 9 YEARS THAT HAVE
HAD TEMPERATURE SWINGS OF 35 DEGREES OR GREATER.

THE LATEST TEMPERATURE FORECAST IS FOR A HIGH OF 60 ON
FRIDAY...WITH A LOW OF 19 ON NEW YEARS DAY. A TEMPERATURE SWING OF
40 DEGREES OR GREATER HAS OCCURRED 5 TIMES SINCE 1888/1889 DURING
NEW YEARS EVE/DAY OF THE FOLLOWING YEARS...

1910/1911...42 DEGREES
1919/1920...40 DEGREES
1933/1934...40 DEGREES
1941/1942...43 DEGREES
1951/1952...55 DEGREES

WHILE A DROP OF 41 DEGREES BETWEEN FRIDAY AND SATURDAY REMAINS A
RATHER UNPLEASANT THOUGHT...IT COMES NOWHERE NEAR THE HISTORICAL
RECORD OF NEW YEARS EVE 1951 AND NEW YEARS DAY 1952. THE HIGH ON
NEW YEARS EVE WAS A WHOPPING 76 DEGREES (DAILY HIGH TEMPERATURE
RECORD FOR DEC 31)...BEFORE TEMPERATURES PLUMMETED TO 21 DEGREES FOR
THE LOW ON NEW YEARS DAY OF 1952.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Dec 30, 11:27 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 PM CST THU DEC 30 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1127 PM CST THU DEC 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  THE NON THUNDERSTORM WIND RISK IS LIMITED.
  THE LIGHTNING RISK IS ELEVATED.
  THE HAIL RISK IS LIMITED.
  THE THUNDERSTORM WIND GUST RISK IS LIMITED.

DISCUSSION...

  BRISK AND GUSTY SOUTHERLY WINDS WILL CONTINUE INTO TONIGHT AS
  LOW PRESSURE DEVELOPS ACROSS THE PLAINS. SUSTAINED WIND OF
  10 TO 20 MPH WITH GUSTS AROUND 30 MPH CAN BE EXPECTED INTO
  TONIGHT...MAINLY WEST OF A GALENA TO HARTVILLE TO ROLLA LINE.

  THUNDERSTORMS ARE EXPECTED TO CONTINUE TO EXPAND IN COVERAGE
  DURING THE OVERNIGHT HOURS...WITH THE HIGHEST CONCENTRATION
  ALONG AND SOUTH OF INTERSTATE 44 IN SOUTHERN MISSOURI. ISOLATED
  SEVERE THUNDERSTORMS WILL BE POSSIBLE...THOUGH WIDESPREAD SEVERE
  WEATHER IS NOT EXPECTED OVERNIGHT. ANY STRONG TO SEVERE
  THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT
  LINE WINDS IN EXCESS OF 60 MPH...AND HAIL LARGER THAN QUARTERS.
  WHILE UNLIKELY...AND ISOLATED BRIEF TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A LINE OR BROKEN LINE OF THUNDERSTORMS MAY MOVE EAST INTO
  WESTERN MISSOURI FRIDAY MORNING AS A DRY LINE SURGES EAST OUT
  OF KANSAS. ALTHOUGH INSTABILITY WILL BE LIMITED...STRONG WIND
  SHEAR WILL SUPPORT AN ELEVATED RISK OF STRONG TO POTENTIALLY
  SEVERE THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WOULD BE
  DAMAGING STRAIGHT LINE WINDS TO 60 MPH. GIVEN THE MAGNITUDE OF
  EXPECTED WIND SHEAR...VERY LOW PROBABILITIES ALSO EXIST FOR AN
  ISOLATED BRIEF TORNADO. ANY STORMS THAT DEVELOP ARE EXPECTED TO
  PUSH OUT OF CENTRAL MISSOURI BY DUSK ON FRIDAY.

  A DRIER AIRMASS IN...THE WAKE OF A THE DRY LINE IS EXPECTED TO
  PRODUCE BRISK AND GUSTY SOUTHERLY WINDS FRIDAY AFTERNOON. AN
  ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER RISK MAY OCCUR AS
  A RESULT...ESPECIALLY IN AREAS THAT DO NOT RECEIVE RAINFALL
  THROUGH FRIDAY MORNING.

  A COLD FRONT WILL THEN PUSH THROUGH THE OUTLOOK AREA FROM LATE
  FRIDAY AFTERNOON INTO FRIDAY EVENING AND BRING MUCH COLDER
  TEMPERATURES INTO THE REGION. WIND CHILLS IN THE SINGLE DIGITS
  TO LOWER TEES ARE EXPECTED NEW YEARS MORNING AND THROUGH THE
  WEEKEND ACROSS MUCH OF SOUTHEAST KANSAS AND THE MISSOURI
  OZARKS.

.SPOTTER INFORMATION STATEMENT...

 WIDESPREAD SPOTTER ACTIVATION IS UNLIKELY TONIGHT...BUT SPOTTERS
 ARE ENCOURAGED TO PASS ON ANY REPORTS OF STRONG OR SEVERE
 THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Dec 31, 12:57 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     BRANSON WEST            36.70N 93.37W
12/31/2010                   STONE              MO   TRAINED SPOTTER

            REPORT FROM TRAINED SPOTTER VIA MEDIA OF POWER FLASHES
            AROUND BRANSON WEST.

&&

BOXELL
Local storm report, Dec 31, 1:05 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             NIANGUA                 37.39N 92.83W
12/31/2010  M0.75 INCH       WEBSTER            MO   PUBLIC

            WIND GUSTS ESTIMATED TO 40 MPH AS WELL

&&

GAGAN
Special weather statement, Dec 31, 1:13 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 AM CST FRI DEC 31 2010

MOZ091-092-095-310745-
WRIGHT MO-WEBSTER MO-CHRISTIAN MO-
113 AM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CHRISTIAN...
NORTHWESTERN WRIGHT AND WEBSTER COUNTIES UNTIL 145 AM CST...

AT 110 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF FORDLAND...OR 15 MILES EAST OF
OZARK...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

HATCH
Special weather statement, Dec 31, 1:15 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CST FRI DEC 31 2010

MOZ069-070-081-310745-
LACLEDE MO-PULASKI MO-CAMDEN MO-
115 AM CST FRI DEC 31 2010

...SIGNIFICANT WEATHER ALERT FOR LACLEDE...SOUTHEASTERN CAMDEN AND
WEST CENTRAL PULASKI COUNTIES UNTIL 145 AM CST...

AT 114 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TWIN BRIDGES...OR 7 MILES SOUTH OF
LEBANON...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST FRIDAY MORNING FOR
SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

HATCH
Local storm report, Dec 31, 1:37 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     TSTM WND DMG     5 SSE ROGERSVILLE       37.05N 93.01W
12/31/2010                   CHRISTIAN          MO   LAW ENFORCEMENT

            TREES DOWN AND A FEW OUTBUILDINGS DAMAGED NEAR THE
            INTERSECTION OF BRADEN AND LAROSE. POSSIBLE TORNADO.

1227 AM     TSTM WND DMG     5 ESE ROGERSVILLE       37.08N 92.98W
12/31/2010                   CHRISTIAN          MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN...DAMAGE TO A FEW BARNS AND
            OUTBUILDINGS...PORCH DAMAGED ON RESIDENCE NEAR THE
            INTERSTECT OF HIGHWAYS KK AND U. POSSIBLE TORNADO.

1229 AM     TSTM WND DMG     5 ESE ROGERSVILLE       37.09N 92.97W
12/31/2010                   WEBSTER            MO   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND OUTBUILDINGS DAMAGED NEAR THE
            INTERSECTION OF OLGA ROAD AND HIGHWAY U. POSSIBLE
            TORNADO.

&&

GAGAN
Local storm report, Dec 31, 1:39 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 AM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HAIL             3 E FORDLAND            37.16N 92.89W
12/31/2010  E0.50 INCH       WEBSTER            MO   AMATEUR RADIO

            DIME SIZED HAIL

&&

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 10:56 PM CSTSevere Thunderstorm WarningSGFBarry, Stone, Taney49 min
Dec 31, 12:04 AM CSTSevere Thunderstorm WarningSGFChristian, Greene, Webster26 min
Dec 31, 12:21 AM CSTTornado WarningSGFChristian, Webster24 min
Dec 31, 12:22 AM CSTTornado WarningSGFStone, Taney23 min
Dec 31, 12:55 AM CSTFlash Flood WarningSGFChristian, Greene, Webster6 hr
Dec 31, 1:19 AM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski41 min
Dec 31, 1:43 AM CSTSevere Thunderstorm WarningSGFLaclede, Wright32 min
Dec 31, 1:55 AM CSTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski35 min
Dec 31, 2:02 AM CSTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski43 min
Dec 31, 2:09 AM CSTSevere Thunderstorm WarningSGFMaries, Phelps36 min
Dec 31, 2:26 AM CSTSevere Thunderstorm WarningSGFMaries, Miller, Phelps, Pulaski34 min
Dec 31, 2:46 AM CSTSevere Thunderstorm WarningSGFMaries, Phelps29 min
Dec 31, 3:55 AM CSTWind AdvisorySGFBarry, Barton, Benton, Cedar, Christian, Dade and 13 more12 hr
Dec 31, 3:57 AM CSTRed Flag WarningSGFBarry, Christian, Jasper, Lawrence, McDonald, Newton and 2 more12 hr
Dec 31, 6:32 AM CSTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper43 min
Dec 31, 6:36 AM CSTAreal Flood AdvisorySGFJasper, Newton3 hr
Dec 31, 7:03 AM CSTSevere Thunderstorm WarningSGFCedar, Dade, Polk42 min
Dec 31, 7:20 AM CSTSevere Thunderstorm WarningSGFBarry, Christian, Stone25 min
Dec 31, 7:25 AM CSTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair45 min
Dec 31, 7:33 AM CSTTornado WarningSGFBarry, Christian, Stone27 min
Dec 31, 7:34 AM CSTTornado WarningSGFBarry, Stone, Taney41 min
Dec 31, 7:36 AM CSTTornado WarningSGFHickory, Polk39 min
Dec 31, 7:56 AM CSTSevere Thunderstorm WarningSGFChristian, Greene, Webster34 min
Dec 31, 7:57 AM CSTTornado WarningSGFBenton, Hickory12 min
Dec 31, 8:05 AM CSTTornado WarningSGFChristian, Taney40 min
Dec 31, 8:12 AM CSTTornado WarningSGFDade, Polk33 min
Dec 31, 8:27 AM CSTSevere Thunderstorm WarningSGFWebster, Wright33 min
Dec 31, 8:32 AM CSTTornado WarningSGFChristian, Douglas28 min
Dec 31, 8:59 AM CSTSevere Thunderstorm WarningSGFLaclede, Pulaski, Wright46 min
Dec 31, 9:00 AM CSTSevere Thunderstorm WarningSGFWright21 min
Dec 31, 9:06 AM CSTTornado WarningSGFLaclede, Wright23 min
Dec 31, 9:13 AM CSTTornado WarningSGFTexas, Wright47 min
Dec 31, 9:22 AM CSTTornado WarningSGFLaclede, Phelps, Pulaski, Texas53 min
Dec 31, 9:54 AM CSTTornado WarningSGFDent, Phelps, Texas51 min
Dec 31, 10:31 AM CSTSevere Thunderstorm WarningSGFDent44 min
Dec 31, 10:38 AM CSTSevere Thunderstorm WarningSGFDent, Howell, Shannon, Texas67 min
Dec 31, 12:27 PM CSTSevere Thunderstorm WarningSGFOregon33 min

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.